Author Archives: SWORBHP

Question: If a patient is presenting with signs and symptoms of hypoglycemia (confusion, diaphoresis, pallor, tachycardia, etc.) and you find them with a BG of 4.5mmol/L, but family on scene states their normal BG is over 12mmol/L, and that they are presenting as they typically do when their blood sugar is low, AND you cannot identify from assessment/history any other reason for their current presentation, is it advised to give them oral glucose at this point if they are able to swallow?

Question: Can you go stroke bypass with the only complaint being a defined onset of confusion?

Question: Some years ago during a recert in the fall a question was posed regarding administering a nebulized treatment of ventolin to a patient who otherwise would not tolerate an MDI but also had a fever above 38C (all other conditions met). The question was answered by stating if all attempts fail for use of the MDI, a nebulized treatment could be administered if all droplet precautions were taken (N95 worn, gown worn closed window to cab area, goes without saying truck disinfected). Is this in fact the case?

Question: If you work in 2 services under the same base hospital and you are certified and work in one as an ACP, but one service is now only PCP, can you perform any ACP skills if you feel necessary while working in the PCP service? (for example, cardioversion or pacing, epi in arrests?)

Question: In reference to LOA and gravol administration: a patient who has had a fall and struck their head, has a GCS of 14 (4,4,6) and is alert to person but not place and time, confused about previous events, but can follow commands and is answering some questions appropriately (ie... Birthday, wifes name). Does this rule them out for gravol? My concern is if they are nauseated and we dont treat it early, vomiting and being supine on a spinal board can be very difficult to manage by yourself. I appreciate the definition of LOA is a GCS less than normal for the patient. Can you explain the reasoning for this condition?

Question: I was faced the other day with a question by one of my fellow peers in regards to the administration of nitroglycerine. As a contraindication, it states that we cannot administer nitro of the SBP drops by one third or more of its initial value after nitro is administered. This can be interpreted in 2 different ways, as brought to my attention by my fellow peer so now ever since, I second guess myself. So my question is, this "initial value," is it the very first BP we take even before the first dose of nitro, or is it referring to the initial BP you take AFTER the first dose of nitro. It is such a simple answer I am sure but if I can get clarification so I can also relay the message to my fellow peer that would be great.

Question: Is daily, low dose ASA considered towards 'NSAID use in the past 6 hours,' as per the Adult Analgesia Medical Directive?

Question: I had a scenario where my patient stated he had a few drinks and was slightly drowsy, he answered all my questions fine and was alert to person place and time, once in the ambulance he became nauseous and began vomiting two emesis bags full, I gave gravol in this situation after listing off the contraindications and patient confirming there were none. My question is, would this have been acceptable?

Question: Any news or updates regarding the progress of a new BLS version?

1 5 6 7 8 9 41